MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2216-30100
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.This information was not available from the facility.The angiosculpt device was unable to deflate.Additional intervention was required to remove from the patient.Patient information regarding relevant tests/laboratory data or medical history are unknown.The information was not available from the facility.The angiosculpt device is available for evaluation, but has not yet been returned.The angiosculpt device has not yet been returned, thus product investigation will be completed upon receipt.
 
Event or Problem Description
The angiosculpt device was inflated below rbp with no issues.During removal, the balloon was unable to deflate.The physician inflated the balloon and deflated multiple times and eventually the balloon was able to deflate approximately 10 minutes later.The balloon, guidewire, and sheath were removed as a unit from the patient.The procedure was completed with another balloon.
 
Additional Manufacturer Narrative
The angiosculpt device was returned intact to a guide catheter that was connected to a stopcock.The guide catheter could not be removed, thus was pushed back towards the proximal end of the device.Visual examination found the scoring element rings detached from the distal bond, but remained intact at the intermediate bond.The balloon was inverted at the distal end and the inner member was stretched with the proximal marker band located near the balloon taper.The transition tubing was damaged and the distal shaft was severely stretched.A shaft tear was observed and a kink was noted in the middle of the shaft.During functional testing, the balloon was pressurized with an indeflator, but unable to inflate.To determine the cause, the shaft was cut 10.5 cm proximal to the proximal bond.Using a stopcock, the balloon was pressurized with an indeflator, but inflation was not successful.Since the balloon was unable to inflate, the reported deflation issue could not be confirmed.Due to the nature of the returned device, it is probable that the cause of the balloon unable to deflate is due to the improper handling during use.Per the ifu, retained device component is a possible adverse effect of the procedure.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key7863870
Report Number3005462046-2018-00020
Device Sequence Number1171023
Product Code PNO
UDI-Device Identifier00813132022914
UDI-Public00813132022914
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2020
Device Model Number2216-30100
Device Catalogue Number2216-30100
Device Lot NumberG18050010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH; UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005